MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW 3.2 GUIDE PIN SLEEVE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. LAG SCREW 3.2 GUIDE PIN SLEEVE; PLATE, FIXATION, BONE
Model Number 71674032
Medical Device Problem Codes Failure to Eject (4010); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, it was difficult to remove the lag screw 3.2 guide pin sleeve from lag screw drill sleeve.The procedure was completed using the same device.It is unknown if there was surgical delay.Patient was not harmed.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The retention ball on the returned device has seized rendering the device inoperable.The device was manufactured in 2016 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LAG SCREW 3.2 GUIDE PIN SLEEVE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11914339
Report Number1020279-2021-04887
Device Sequence Number3633842
Product Code HRS
UDI-Device Identifier03596010560537
UDI-Public03596010560537
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674032
Device Catalogue Number71674032
Device Lot Number16KM0555
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1